Alert archive / Maine / Wind Advisories in 2010

Wind Advisory 23, NWS Caribou, ME

November 17, 2010Hancock County, Penobscot County, Maine

NWS Caribou, ME issued this wind advisory at Nov 17, 2010, 11:13 AM EST for Hancock County, Penobscot County, Maine. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2010, 11:13 AM EST (16:13 UTC)
Expired
Nov 17, 2010, 2:38 PM EST
In force
3 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Penobscot County, ME

The radar

The Caribou radar (KCBW), 130 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 4.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2010-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2010-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 663 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
663 m²/s²
0-3 km storm-relative helicity
829 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Nov 17, 3:09 AM EST, 8 hours 4 minutes earlier.

Area forecast discussion, Nov 17, 3:09 AM EST, 8 hours 4 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
309 AM EST WED NOV 17 2010

.SYNOPSIS...
LOW PRESSURE WILL TRACK NORTHWEST OF THE STATE TODAY AND THEN
NORTHEAST OF THE REGION ON THURSDAY. HIGH PRESSURE WILL APPROACH FROM
THE WEST ON FRI.
&&

.NEAR TERM /THROUGH TONIGHT/...
INTENSE LOW PRESSURE OVER THE EASTERN GREAT LAKES WILL CONTINUE
TO MOVE TO THE NORTHEAST TODAY PASSING NORTHWEST OF THE STATE BY
EARLY THIS EVENING. CURRENTLY PRIMARY ISSUE IS DENSE FOG OVER THE
NORTHERN PORTION OF THE REGION. EXPECT THE FOG TO DISSIPATE LATER
THIS MORNING AS WIND INCREASE. SECOND ISSUE IS COLD TEMPERATURE
ACROSS THE NORTH. SKIES WERE CLEAR EARLIER ALLOWING FOR RADIATONAL
COOLING BEFORE CLOUDS ARRIVED. WARM UP SHOULD OCCUR AS WINDS
INCREASE BUT WILL KEEP EYE ON TEMPERATURES ACROSS NORTHWEST AS
PRECIPITATION REACHES THAT AREA. FOR POPS HAVE INITIALIZED GRIDS
WITH BLEND OF GFS...NAM AND SREF. HAVE MANUALLY INCREASED POPS
CLOSER TO 100 PERCENT. WIND ALSO ISSUE OVER THE COASTAL ZONES.
BUFKIT SUGGESTING AROUND 45 KNOTS WILL MIX DOWN OVER PARTS OF ZONE
30 SO WILL UPGRADE ADVISORY THERE TO WARNING. TEMPERATURE AND DEW
POINTS LOOK REASONABLE SO WILL NOT MAKE ANY CHANGES. FOR QPF HAVE
USED A BLEND OF THE NAM AND GFS...HOWEVER WILL KEEP MAXIMUM 6 HOUR
MODEL BLEND AMOUNTS UNDER 1 INCH.
&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
STRONG GRADIENT TO SETUP OVER THE REGION ON THURSDAY AS LOW
PRESSURE DEPARTS TO THE NORTHEAST AND HIGH PRESSURE OVER THE
GREAT LAKES MOVES EASTWARD. GUSTY NORTHWEST WINDS WITH COLD AIR
ADVECTION WILL KEEP TEMPERATURES IN THE 30S ACROSS THE NORTH AND
40S ELSEWHERE. EXPECT MAINLY DRY CONDITIONS ON THURSDAY EXCEPT
FOR SOME SCATTERED SNOW OR RAIN SHOWERS ACROSS THE NORTH. MODELS
IN GOOD AGREEMENT WITH UPPER TROUGH TO CROSS THE REGION THURSDAY
NIGHT. EXPECT AN INCREASE IN MID AND HIGH CLOUDS WITH THIS TROUGH.
WITH LACK OF MOISTURE IN THE LOWER LEVELS NOT EXPECTING ANY
PRECIP WITH THE UPPER TROUGH AT THIS TIME. CORE OF THE COLD AIR
MOVES ACROSS THE REGION ON FRIDAY WITH TEMPERATURES MAINLY IN THE
UPPER 20S TO THE MID 30S ACROSS THE AREA.
&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE CRESTS THE REGION LATE FRIDAY AND THEN MOVES
EASTWARD AS NEXT UPPER TROUGH APPROACHES FROM THE WEST. MODELS
HAVE BEEN CONSISTENT WITH WEAK LOW PRESSURE TO MOVE JUST NORTH OF
THE STATE ON SATURDAY WITH THIS VERY FAST MOVING SHORTWAVE TROUGH.
EXPECT LIGHT SNOW ACROSS MAINLY NORTHERN SECTIONS LATE FRIDAY INTO
EARLY SATURDAY WITH SOME LIGHT ACCUMULATIONS POSSIBLE. THIS LOW
PRESSURE MOVES QUICKLY EAST OF THE REGION ON SATURDAY WITH HIGH
PRESSURE BUILDING IN FROM THE WEST. HIGH PRESSURE WILL MOVE ACROSS
THE REGION SUNDAY INTO EARLY MONDAY WITH NEXT LOW PRESSURE
AFFECTING THE REGION LATER MONDAY.
&&

.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
NEAR TERM: EXPECT IFR CONDITIONS TODAY AND TONIGHT.

SHORT TERM: VFR CONDITION OVER DOWNEAST SITES THURSDAY THROUGH
SUNDAY. MVFR CONDITIONS OVER THE NORTHERN SITES THURSDAY MORNING WILL
IMPROVE TO VFR BY THURSDAY AFTERNOON. CONDITIONS WILL THEN LOWER TO
MVFR/IFR IN LIGHT SNOW LATE FRIDAY NIGHT INTO SATURDAY MORNING
THEN IMPROVE TO VFR BY SATURDAY AFTERNOON.
&&

.MARINE...
NEAR TERM: HAVE USED A BLEND OF THE NAM12 AND GFS40 FOR WINDS.
WILL INCREASE MODEL BLEND A FEW KNOTS. FOR WAVES: HAVE INITIALIZED
GRIDS WITH WNA/4. FORECAST WINDS SPEED ACROSS THE FETCH AREA A
LITTLE HIGHER THAN WAVE MODEL WIND FIELD SO WILL INCREASE WAVE
HEIGHTS 1 TO 2 FEET.

SHORT TERM: STRONG NORTHWEST FLOW OVER THE WATERS WILL CREATE SCA
CONDITIONS BOTH THURSDAY AND FRIDAY.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...DENSE FOG ADVISORY UNTIL 7 AM EST EARLY THIS MORNING FOR
     MEZ001>006-010-011-031-032.
     WIND ADVISORY FROM 7 AM THIS MORNING TO 4 PM EST THIS
     AFTERNOON FOR MEZ029.
     HIGH WIND WARNING FROM 7 AM THIS MORNING TO 4 PM EST THIS
     AFTERNOON FOR MEZ030.
MARINE...GALE WARNING FROM 7 AM THIS MORNING TO 4 PM EST THIS AFTERNOON
     FOR ANZ050>052.

&&

NEAR TERM...MIGNONE
SHORT TERM...FOSTER
LONG TERM...FOSTER
AVIATION...MIGNONE
MARINE...MIGNONE/FOSTER
Hazardous weather outlook, Nov 17, 5:57 AM EST, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
557 AM EST WED NOV 17 2010

MEZ001>006-010-011-015>017-031-032-181100-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
557 AM EST WED NOV 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ030-181100-
COASTAL WASHINGTON-
557 AM EST WED NOV 17 2010

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ029-181100-
COASTAL HANCOCK-
557 AM EST WED NOV 17 2010

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-181100-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
557 AM EST WED NOV 17 2010

...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MIGNONE

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 8:22 PM ESTDense Fog AdvisoryCARAroostook, Penobscot, Piscataquis, Somerset, Washington10 hr
Nov 17, 3:10 AM ESTHigh Wind WarningCARHancock, Washington12 hr
Nov 17, 6:59 PM ESTSevere Thunderstorm WarningCARAroostook, Washington46 min

Nearby

Wind Advisories in Maine, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.